MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039785
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported as "blood noted in the helium driveline".It was reported that "[the user] called regarding 2 alarms.She was unable to recall the exact alarm, but endorsed the pump stopped with each.She had noted the cl was dampened and flushed.She requested to verify the bpw was appropriate.Bpw and aug within 25mmhgat this time.I asked if there was blood in the driveline.[the user] stated, 'just iodine or betadine on the line.' pump paused.Eva cleaned driveline.Flecks remained present in helium tubing.No flecks near iabp.Iab removal recommended.[the user] endorsed md was on the way already to remove as planned and will inform him of ruptured iab." as a result, the iab was removed intact and without difficulty.No visible clots or bleeding issues noted upon removal.A 2nd iab was not inserted.No patient harm or injury.The patient status is reported as "stable".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The reported complaint for iab "blood noted in helium driveline" was not able to be confirmed as the product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint was undetermined.No further actions were required at this time.Teleflex will continue to monitor and trend for complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that "blood noted in helium driveline" was confirmed based upon the sample received.The customer returned a 40cc 8fr ultra intra-aortic balloon catheter (iabc) without the original packaging for investigation.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).Returned with the sample was the supplied 40cc driveline tubing; some dried blood was noted within the tubing (inp-6).Upon return, the distal end of the teflon sheath was at approximately 29.4cm from the iabc distal tip; fluid was noted within the sheath sidearm (inp-7).The teflon sheath hub was noted connected to the hemostasis cuff (inp-5, inp-7).The one-way valve was tethered to the short driveline tubing (inp-4).A section of the supplied arterial pressure assembly was noted connected to the iabc luer; liquid blood was noted within the ap tubing (inp-4).The bladder was fully unwrapped (inp-8).Bends to the iabc central lumen were noted at approximately 20.8cm, 36.5cm, and 72cm from the iabc distal tip (inp-9, inp-10, inp-11).Dried blood was noted on the exterior surfaces of the returned sample.Dried blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0061in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane (anp-1).Under microscopic inspection, abrasions were observed from approximately 9cm to 9.7cm from the iabc distal tip (anp-2).A full thickness abrasion to the bladder was confirmed at approximately 9.2cm from the iabc distal tip and the appearance was consistent with repeated contact with calcified plaque on the aortic wall (anp-3).No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 4.7cm from the iabc distal tip due to a blocked central lumen.Blood was noted on the guidewire.The central lumen was likely blocked by dried blood.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 9.2cm from the iabc luer due to a blocked central lumen.Blood was noted on the guidewire.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
Reported as "blood noted in the helium driveline".It was reported that "[the user] called regarding 2 alarms.She was unable to recall the exact alarm, but endorsed the pump stopped with each.She had noted the cl was dampened and flushed.She requested to verify the bpw was appropriate.Bpw and aug within 25mmhgat this time.I asked if there was blood in the driveline.[the user] stated, 'just iodine or betadine on the line.' pump paused.(b)(6) cleaned driveline.Flecks remained present in helium tubing.No flecks near iabp.Iab removal recommended.[the user] endorsed md was on the way already to remove as planned and will inform him of ruptured iab." as a result, the iab was removed intact and without difficulty.No visible clots or bleeding issues noted upon removal.A 2nd iab was not inserted.No patient harm or injury.The patient status is reported as "stable".

Brand Name
ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17351541
Report Number3010532612-2023-00394
Device Sequence Number6091589
Product Code DSP
UDI-Device Identifier10801902145670
UDI-Public10801902145670
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN039785
Device Catalogue NumberIAB-05840-U
Device Lot Number18F23A0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/17/2023
10/30/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/21/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight87 KG